MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 38183414
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr opened based on additional sample received and confirmation from the rep that it was related to the same type of issue.B3.The date received by manufacturer has been used for this field.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Additional sample received requiring a new report.It was reported that the needle does not retract.Originally reported issue of "when the safety button is activated, the needle does not retract into the retraction chamber".
 
Additional Manufacturer Narrative
Correction: based on investigation findings, the as analyzed failure is not a reportable malfunction.Cancel mdr.Device evaluation: a device history record review was completed for provided material number 38183414 and lot number 5213614.The review did not reveal any abnormalities detected during the production process that could have contributed to the reported defect, and all quality tests were found to be within specification.To aid in the investigation of this issue, the affected physical sample was received for evaluation by our quality team.Through examination of the sample, the catheter/adapter component was lodged in the needle shield component.The needle was fully retracted.Only the issue of catheter/adapter stuck in shield was observed with the sample returned for this report.Based on the investigation conducted to date, a possible cause for the defect is excessive compression applied during the assembly of the shield onto the grip, which may allow the catheter to pass beyond the internal retention tab and remain trapped inside the needle cover.Corrective actions related to the catheter release premature defect are being investigated.Containment actions implemented include adjustment of the lower stopper position at the assembly station, with the objective of controlling the downward travel and insertion force of the shield, preventing the excessive compression observed.Another containment action implemented was adjustment of the sensor paddles at the shield placement station to ensure improved positioning and detection of the assembly.
 
Event or Problem Description
No additional information from customer.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR 
Manufacturer (Section G)
BECTON DICKINSON IND. CIRURGICAS LTDA
550 rua cyro correia pereira
curitiba 81460
BR   81460
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24324844
Report Number9610048-2026-00021
Device Sequence Number15871737
Product Code FOZ
UDI-Device Identifier00382903818341
UDI-Public(01)00382903818341
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number38183414
Device Lot Number5213614
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer05/04/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown